MAUDE Adverse Event Report: HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - OUTFLOW GRAFT; VENTRICULAR (ASSISST) BYPASS

HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - OUTFLOW GRAFT; VENTRICULAR (ASSISST) BYPASS
Model Number 1125
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Codes Stenosis (2263); Aortic Valve Insufficiency/ Regurgitation (4450); Mitral Valve Insufficiency/ Regurgitation (4451); Pulmonary Valve Insufficiency/ Regurgitation (4452); Tricuspid Valve Insufficiency/ Regurgitation (4453); Unspecified Heart Problem (4454)
Date of Event 09/29/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient presented with constitutional symptoms.A computerized tomography (ct) scan was performed and demonstrated stenosis at the outflow graft.An echocardiogram was also performed and revealed moderate aortic insufficiency, severe tricuspid regurgitation, and moderate mitral valve regurgitation.There was a 17 millimeters of mercury (mmhg) gradient between the outflow graft and the aorta identified that was likely at the anastomosis.Mild pulmonic valve insufficiency was also noted.A stent was deployed across the stenosis.Pre-procedure simultaneous pressures were measured with the mean gradient 32 mmhg, and repeat hemodynamics after stenting demonstrated the gradient improved to 20 mmhg.The outflow graft remains in use.No further patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Investigation of this event is pending and a supplemental report will be sent upon its completion.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was further reported that echocardiogram demonstrated that the right ventricle and atrium were moderately to severely dilated with associated moderate to severely reduced right ventricular systolic function.
 
Additional Manufacturer Narrative
A supplemental report is being submitted for corrections to: - b3 date of event: from (b)(6) 2021 to (b)(6) 2021- b5 desc evt problem: to add to existing narrative: it was further reported that echocardiogram demonstrated that the right ventricle and atrium were moderately to severely dilated with associated moderate to severely reduced right ventricular systolic function.- b7 relevant history: to add to existing data: relevant history post vad: -(b)(6) 2019: driveline infection - (b)(6) 2021: blood stream infection - (b)(6)2021: peripherally inserted central catheter (picc) line infection - (b)(6) 2021: thrombus - h6 patient code (ime/annex e): to add e0623 to existing values.Investigation of this event is pending and a supplemental report will be sent upon its completion.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
A supplemental report is being submitted for investigation completion.Product event summary: the outflow graft was not returned for evaluation.Log file analysis could not be performed since log files c overing the reported event date were not available for analysis.The reported outflow graft stenosis event could not be confirmed due to insufficient evidence.Information provided by the site indicated that the patient presented with constitutional symptoms.A computerized tomography (ct) scan revealed stenosis at the outflow graft, and an echocardiogram revealed moderate aortic insufficiency, severe tricuspid regurgitation, moderate mitral valve regurgitation, moderately to severely dilated right ventricle and atrium, and severely reduced right ventricular systolic function; mild pulmonic valve insufficiency was also noted.A stent was deployed across the stenosis, after which the gradient between the outflow graft and the aorta improved.Based on the available information, the device may have caused or contributed to the reported event.Per the instructions for use, aortic insufficiency is a known potential complication associated with the implantation of a vad.There was no evidence that the patient had a history of aortic insufficiency.Possible clinical factors that may have contributed to this event include the patient¿s pre-existing history and related comorbidities, the progression of their underlying disease, issues related to the therapeutic use of anticoagulant and antiplatelet medications and the patient's complex post-operative course.There are possible patient, pharmacological and procedural factors that may have contributed to this event.Investigation of this event is completed and the file will be closed.If new information is received, the file will be re-opened and a supplemental will be submitted.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
HEARTWARE VENTRICULAR ASSIST SYSTEM - OUTFLOW GRAFT
Common Device Name
VENTRICULAR (ASSISST) BYPASS
Manufacturer (Section D)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
Manufacturer (Section G)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
Manufacturer Contact
paula bixby
8200 coral sea st ne
mounds view, MN 55112
7635055378
MDR Report Key13358736
Report Number3007042319-2022-00332
Device Sequence Number4983964
Product Code DSQ
UDI-Device Identifier00888707000222
UDI-Public00888707000222
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P100047
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/31/2022
Device Model Number1125
Device Catalogue Number1125
Device Lot Number1411133
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2022
Supplement Date Received by Manufacturer01/26/2022
03/08/2022
Initial Report FDA Received Date01/26/2022
Supplement Report FDA Received Date01/26/2022
03/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1103 VAD.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age38 YR
Patient SexFemale
Patient Weight71 KG